MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022217
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total knee replacement surgery performed on an unknown date, the patient experienced subsidence of the tibial component due to patient demographics/tibial fracture.Not implant failure.This adverse event was solved by a revision surgery on (b)(6) 2025, in which one (1) jrny ii bcs femoral oxin rt sz 9, one (1) journey tibia base np rt sz 7 and one (1) jrny ii bcs xlpe art isrt sz 7-8 rt 9mm were revised.Current health status of patient remains unknown.
 
Additional Manufacturer Narrative
H11: internal complaint reference: case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders of the tibial component, insert and femoral component did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for journey ii¿ bi-cruciate stabilized (bcs) total knee system revealed in precautions that postoperative therapy should be structured to prevent excessive loading of the operative knee and to encourage bone healing.Also, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal loading of limb, alignment, patient anatomy and/or injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP RT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23106103
Report Number1020279-2025-01570
Device Sequence Number13027246
Product Code JWH
UDI-Device Identifier03596010554390
UDI-Public3596010554390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74022217
Device Lot Number23JM06480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/21/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022119.; 74027271.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown